Blindness as a complication of subcutaneous nasal steroid injection

Raphael Shafir*, Meir Cohen, Eyal Gur

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Blindness as a result of steroid injection into areas adjacent to the eyes, namely the interior of the nose and eyelids, has been described in the otolaryngologic and ophthalmologic literature but at no time in the plastic surgery literature. We describe a case of permanent visual loss at the time of injection of a long-acting steroid to the dorsum of the nose for postrhinoplasty scarring. We suggest that before steroid injection for elective procedures, the patient be informed of all possible consequences of complications even if their occurrences is very rare.

Original languageEnglish
Pages (from-to)1180-1182
Number of pages3
JournalPlastic and Reconstructive Surgery
Volume104
Issue number4
DOIs
StatePublished - Sep 1999

Fingerprint

Dive into the research topics of 'Blindness as a complication of subcutaneous nasal steroid injection'. Together they form a unique fingerprint.

Cite this